Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 99, NWS Wakefield, VA

July 19, 2016Goochland County, Henrico County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 19, 2016, 4:16 PM EDT for Goochland County, Henrico County, Virginia. It was in force for 44 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2016, 4:16 PM EDT (20:16 UTC)
Expired
Jul 19, 2016, 5:00 PM EDT
In force
44 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Goochland County, VA, Henrico County, VA

The radar

The Norfolk radar (KAKQ), 91 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 4:24 PM EDTHAIL 0.51 Ne Tuckahoe, VAMOSTLY 3/8 INCH HAIL. FEW MARBLE SIZED STONES.
Jul 19, 4:30 PM EDTHAIL 12 Nw Tuckahoe, VAQUARTER SIZE HAIL AT PATTERSON AND LAUDERDALE.
Jul 19, 4:30 PM EDTHAIL 12 Nw Tuckahoe, VA.
Jul 19, 4:30 PM EDTHAIL 1.251 Nnw Tuckahoe, VA.
Jul 19, 4:30 PM EDTHAIL 1.25Tuckahoe, VA.
Jul 19, 4:35 PM EDTHAIL 0.752 Nnw Tuckahoe, VANEAR GODWIN H.S.
Jul 19, 4:45 PM EDTHAIL 0.881 N Tuckahoe, VAON GAYTON RD. EAST OF GASKINS.
Jul 19, 5:00 PM EDTTSTM WND DMG1 Nw Tuckahoe, VALARGE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 3:32 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
274 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

389 
WUUS51 KAKQ 192016
SVRAKQ
VAC075-087-192100-
/O.NEW.KAKQ.SV.W.0099.160719T2016Z-160719T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
  WESTERN HENRICO COUNTY IN CENTRAL VIRGINIA...

* UNTIL 500 PM EDT

* AT 415 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM WYNDHAM TO NEAR SABOT...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WYNDHAM AROUND 420 PM EDT. 
  TUCKAHOE AROUND 445 PM EDT. 
  LAUREL AND GLEN ALLEN AROUND 450 PM EDT. 
  LAKESIDE AROUND 500 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SHORT
PUMP...ROSLYN HILLS AND DUMBARTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT 7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3771 7762 3770 7759 3770 7758 3768 7756
      3768 7755 3765 7745 3755 7761 3756 7764
      3759 7770
TIME...MOT...LOC 2015Z 300DEG 9KT 3770 7761 3766 7773 

HAIL...0.88IN
WIND...60MPH
 
$$

WRS
2 follow-up statements
957 
WWUS51 KAKQ 192028
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
428 PM EDT TUE JUL 19 2016

VAC075-087-192100-
/O.CON.KAKQ.SV.W.0099.000000T0000Z-160719T2100Z/
GOOCHLAND VA-HENRICO VA-
428 PM EDT TUE JUL 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN GOOCHLAND AND WESTERN HENRICO COUNTIES...

AT 427 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GLEN ALLEN TO NEAR MANAKIN...MOVING SOUTHEAST AT
10 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  TUCKAHOE AROUND 435 PM EDT. 
  LAUREL AND GLEN ALLEN AROUND 440 PM EDT. 
  LAKESIDE AROUND 450 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SHORT
PUMP...ROSLYN HILLS AND DUMBARTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT 7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3766 7765 3768 7755 3765 7745 3755 7761
      3756 7764 3759 7770
TIME...MOT...LOC 2027Z 296DEG 7KT 3767 7753 3763 7765 

HAIL...0.88IN
WIND...60MPH
 
$$

WRS
085 
WWUS51 KAKQ 192050
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
450 PM EDT TUE JUL 19 2016

VAC075-087-192100-
/O.EXP.KAKQ.SV.W.0099.000000T0000Z-160719T2100Z/
GOOCHLAND VA-HENRICO VA-
450 PM EDT TUE JUL 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOOCHLAND AND
WESTERN HENRICO COUNTIES WILL EXPIRE AT 500 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL VIRGINIA.

LAT...LON 3766 7765 3768 7755 3765 7745 3755 7761
      3756 7764 3759 7770
TIME...MOT...LOC 2049Z 300DEG 9KT 3767 7753 3763 7765 

$$

WRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:57 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 19, 3:57 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
357 PM EDT TUE JUL 19 2016

.SYNOPSIS...
A cold front moves slowly south into the Carolinas by Wednesday
where it will dissipate later in the week. High pressure builds over
the Mid Atlantic States and then settles over the Southeast late in
the week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A weak cold front extended east to west across central Virginia
Tuesday afternoon. A short wave trough over the upper Ohio Valley
was deepening as it moves to the southeast. High pressure situated
in Michigan was building to the southeast behind the aforementioned
cold front.

The Storm Prediction Center has a slight risk for severe
thunderstorms covering most of our CWA except areas toward the
coast. A severe thunderstorm watch is in effect for most of out
Virginia counties except near the coast through 9 PM EDT. The main
threat is for damaging winds with a minimal for large hail.

Scattered thunderstorms were developing over the Piedmont Tuesday
afternoon and are expected to increase to the southeast this
evening. Steep lapse rates aided by a strong short wave trough along
with various boundaries will contribute to the severe potential.
CAPEs of 2 to 3 K J/Kg are indicated in portions of the CWA and
especially northeast North Carolina. Shear and forcing is limited and
the severe threat may remain unorganized.

POPs due to thunderstorms will be likely in the I95 Corridor
including Metro Richmond from 5 to 8 PM and then move southeast into
Hampton Roads and most of northeast North Carolina after 8 PM. The
area of thunderstorms will diminish or move out of the CWA shortly
after Midnight.

NAM12 suggests some upper level impulses and left over instability
warranting low chance POPs for several hours behind the main area of
thunderstorms.  through the pre-dawn hours.

Patchy fog is forecast during the predawn hours over inland portions
of Virginia and North Carolina with most visbilities dropping to 1
to 3 miles with local areas possibly lowering below a mile.
Visibilities improve by around 8 AM. Low temperatures are expected to
be around 70 degrees Wednesday morning.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Trough axis pushes offshore Wednesday as the upper level ridge
amplifies over the nation's mid section. Surface high pressure
builds into New England and southward into our region. There is
enough guidance to support chance POPs over far southeast Virginia
and northeast North Carolina with slight chance POPs across eastern
Virginia and the lower Eastern Shore. POPs decrease after 18z.
Temperatures and dew points will be a bit lower making for a more
comfortable day. Highs range from the mid to upper 80s. Northeast
winds will keep areas near the coast closer to 80 degrees.

Most locations will have a mainly clear sky Wednesday night. Lows
range from the mid to upper 60s inland to lower 70s southeast.

Some of the models suggest isolated precipitation Thursday through
Friday but there's not enough confidence to include any in the
forecast. Surface high pressure slides offshore Thursday as the
upper level ridge builds eastward. Plenty of sunshine will
support highs in the upper 80's to around 90.

As we get toward Friday...Bermuda high pressure begins to dominate.
Upper level ridging increases its influence over the area. This
results in much higher temperatures. Lows Thursday night range from
70 to 75. High temperatures Friday are forecast to reach 90 to 95.
Heat indices may reach just over 100 at some locations over inland
Virginia east of Interstate 95.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Long term period will feature mainly dry conditions and above normal
temps. For Friday night/Saturday, dry wx expected as surface high
pressure stays off the se coast and a broad upper-level ridge slides
east into the eastern Conus. Cannot rule out an aftn/eveng
shra/tstm, but chance for rain is less than 20%. Very similar
conditions for Sun with a weak thermal trough over the Mid Atlc and
weak zonal flow aloft. Expect hi temps in the mid/upr 90s both days,
and with dewpoints in the lo/mid 70s, aftn heat indices will reach
near 105F (heat advsry criteria).

Temps a bit lower for Mon/Tue...but still hot with highs in the 90s.
Mainly climatological PoPs (20-30%) in the aftn/eveng.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Mainly VFR conditions thus far this afternoon with sct-bkn
ceilings developing between 4-5 kft. Convection was developing on
the east side of the mountains and across the western piedmont
moving southeast. Forcing from an upper level wave will support
the development of more storms as the system progresses east.
This would place showers and storms into RIC around 22z-01z. Have
placed a tempo group in the RIC TAF. Storms will result in brief
periods of IFR visbilities and gusty winds of 25-35 kt. For now it
appears the best chances for showers and storms remains south of
SBY, so have left mention out of the SBY TAF for now.

The forcing pushes southeast to PHF and ORF from 23z-02z with
showers and storms possible at both location along with brief
periods of IFR visibilities and gusts winds similar to RIC. ECG
will experience the storms a little later...mainly after 00z. Due
to the upper level support the storms should be able to sustain
themselves into northeast NC and may not weaken much with sunset.

some lingering showers/tstms are possible over northeast NC after
06Z. In the wake of the showers there is the the potential for
patchy fog and/or low clouds through 12Z/Wed with some IFR
possible at all TAF sites. Confidence is low and have held off on
putting IFR conditions in the TAFS, but IFR conditions are
possible during the early morning hours Wednesday.

OUTLOOK...Southern areas may see widely scattered to isolated
afternoon tstms again Wednesday. Otherwise, mainly dry conditions
are expected for the latter half of the week.

&&

.MARINE...
No headlines necessary over the next several days. Latest sfc
analysis shows hi pressure off the se coast with a weak frontal
boundary dropping thru the Mid Atlc. With the frnt in the vicinity,
winds remain variable and under 10 kt this aftn/eveng. As the frnt
drops to the south tonight, winds will bcm northeasterly and up to
10-15 kt by Wed morng. Winds then transition to the southeast Thu
then south Fri. Waves over the Bay thru the period will be 1-2 ft,
with seas over coastal waters 2-3 ft.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...LSA
NEAR TERM...LSA
SHORT TERM...LSA
LONG TERM...MAS
AVIATION...JAO
MARINE...MAS
Hazardous weather outlook, Jul 19, 4:03 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT TUE JUL 19 2016

MDZ021>025-NCZ012>017-030>032-VAZ075>078-095-097>100-202015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
403 PM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...EAST CENTRAL
VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE
STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ABOVE NORMAL TEMPERATURES ARE FORECAST FOR THE UPCOMING WEEKEND.
HEAT INDEX VALUES OF 105 TO 109 ARE POSSIBLE SATURDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-060>062-064>069-079>090-092-093-096-509>525-202015-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
403 PM EDT TUE JUL 19 2016

...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE
STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ABOVE NORMAL TEMPERATURES ARE FORECAST FOR THE UPCOMING WEEKEND.
HEAT INDEX VALUES OF 105 TO 109 ARE POSSIBLE SATURDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LSA

In the hours before

Special weather statement, Jul 19, 2:25 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
225 PM EDT TUE JUL 19 2016

VAZ510-191915-
EASTERN LOUISA-
225 PM EDT TUE JUL 19 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOUISA COUNTY...

AT 224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MINERAL...MOVING EAST AT 15 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISA...MINERAL...BUMPASS...YANCEYVILLE...FREDERICKS
HALL...PENDLETON... CUCKOO...APPLE GROVE AND LOCUST CREEK.

LAT...LON 3808 7793 3805 7775 3804 7774 3804 7775
      3802 7775 3803 7773 3802 7773 3801 7769
      3796 7770 3781 7777 3793 7804
TIME...MOT...LOC 1824Z 291DEG 15KT 3797 7791

SCALORA
Special weather statement, Jul 19, 3:17 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
317 PM EDT TUE JUL 19 2016

VAZ048-062-509-510-192000-
WESTERN LOUISA-EASTERN LOUISA-GOOCHLAND-FLUVANNA-
317 PM EDT TUE JUL 19 2016

...A STRONG THUNDERSTORM WILL AFFECT LOUISA...NORTHWESTERN GOOCHLAND
AND NORTHEASTERN FLUVANNA COUNTIES...

AT 317 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOSWELLS
TAVERN...OR 8 MILES NORTHWEST OF LOUISA...MOVING EAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOUISA...MINERAL...HADENSVILLE...LAKE MONTICELLO...TROY...
FERNCLIFF...KENTS STORE...BOSWELLS TAVERN...GORDONSVILLE...
LOUISA AIRPORT...ZION CROSSROADS...PENDLETON...BYBEE...TABSCOTT...
YANCEYVILLE...VAWTER CORNER...GREEN SPRINGS...FREDERICKS HALL...
CUCKOO AND BYRD MILL.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LAT...LON 3807 7825 3813 7821 3813 7818 3814 7815
      3814 7812 3815 7811 3813 7805 3814 7801
      3812 7798 3812 7795 3810 7791 3798 7780
      3780 7801 3792 7838
TIME...MOT...LOC 1917Z 288DEG 29KT 3811 7811

JM
Special weather statement, Jul 19, 3:58 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
358 PM EDT TUE JUL 19 2016

VAZ064-511-192030-
CAROLINE-WESTERN HANOVER-
358 PM EDT TUE JUL 19 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAROLINE AND
NORTHWESTERN HANOVER COUNTIES...

AT 357 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LADYSMITH...OR
10 MILES SOUTHWEST OF MILFORD...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHLAND...BOWLING GREEN...RANDOLPH MACON COLLEGE...MILFORD...
KINGS DOMINION...LADYSMITH...DAWN...OLIVER...CEDAR FORK...
BEAVERDAM...DOSWELL...CHILESBURG...GOLANSVILLE...GILMAN...
BURRUSS CORNER...GUM TREE...PENOLA...CEDON...COATESVILLE AND HEWLETT.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LAT...LON 3796 7718 3791 7718 3789 7721 3790 7722
      3790 7723 3791 7724 3787 7725 3784 7729
      3770 7754 3790 7773 3801 7769 3799 7764
      3812 7750
TIME...MOT...LOC 1957Z 315DEG 27KT 3794 7752

SCALORA
Local storm report, Jul 19, 4:05 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     1 ENE OILVILLE          37.71N 77.78W
07/19/2016                   GOOCHLAND          VA   911 CALL CENTER

            TREES DOWN ON I-64 NEAR OILVILLE.

&&

WRS
Local storm report, Jul 19, 4:06 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
406 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     LOUISA                  38.02N 78.00W
07/19/2016                   LOUISA             VA   LAW ENFORCEMENT

            TREES DOWN ALONG WITH A POWER LINE NEAR
            LOUISA. .

&&

NWS WAKEFIELD VA
IRIS SYSTEM

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:15 PM EDTSpecial Marine WarningAKQ60 min
Jul 18, 9:13 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Goochland, Louisa47 min
Jul 18, 9:33 PM EDTSpecial Weather StatementAKQAccomack42 min
Jul 18, 9:38 PM EDTSpecial Weather StatementAKQWestmoreland37 min
Jul 18, 9:52 PM EDTSpecial Weather StatementAKQCaroline, Goochland, Hanover38 min
Jul 18, 10:15 PM EDTSpecial Weather StatementAKQAccomack45 min
Jul 18, 10:28 PM EDTSpecial Weather StatementAKQCaroline, Essex, Goochland, Hanover, Powhatan, Richmond and 1 more47 min
Jul 18, 10:48 PM EDTAreal Flood AdvisoryAKQAccomack3 hr
Jul 18, 11:27 PM EDTSpecial Weather StatementAKQAccomack63 min
Jul 18, 11:49 PM EDTSpecial Weather StatementAKQCharles City, Henrico, James City, King and Queen, King William, Middlesex and 1 more41 min
Jul 18, 11:56 PM EDTSpecial Weather StatementAKQPrince George, City of Colonial Heights, City of Hopewell, City of Petersburg49 min
Jul 19, 12:18 AM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, Prince George, Surry, City of Hopewell and 1 more42 min
Jul 19, 12:29 AM EDTSpecial Marine WarningAKQ61 min
Jul 19, 12:58 AM EDTSpecial Weather StatementAKQIsle of Wight, Surry, York, City of Newport News47 min
Jul 19, 1:29 AM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Poquoson46 min
Jul 19, 1:31 AM EDTSpecial Weather StatementAKQNorthampton44 min
Jul 19, 1:33 AM EDTSpecial Marine WarningAKQ72 min
Jul 19, 1:36 AM EDTSpecial Marine WarningAKQ84 min
Jul 19, 1:48 AM EDTSpecial Weather StatementAKQCity of Hampton, City of Newport News, City of Poquoson42 min
Jul 19, 2:45 AM EDTSpecial Marine WarningAKQ60 min
Jul 19, 3:07 AM EDTSpecial Marine WarningAKQ83 min
Jul 19, 2:25 PM EDTSpecial Weather StatementAKQLouisa50 min
Jul 19, 3:00 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Louisa45 min
Jul 19, 3:16 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Louisa44 min
Jul 19, 3:17 PM EDTSpecial Weather StatementAKQLouisa43 min
Jul 19, 3:36 PM EDTSevere Thunderstorm WarningAKQFluvanna, Goochland, Louisa39 min
Jul 19, 3:43 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover47 min
Jul 19, 3:58 PM EDTSpecial Weather StatementAKQCaroline, Hanover32 min
Jul 19, 4:08 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Louisa37 min
Jul 19, 4:24 PM EDTSpecial Weather StatementAKQCity of Richmond36 min
Jul 19, 4:32 PM EDTSevere Thunderstorm WarningAKQChesterfield, Hanover, Henrico, New Kent, City of Richmond43 min
Jul 19, 4:36 PM EDTSpecial Weather StatementAKQGoochland39 min
Jul 19, 4:55 PM EDTSpecial Weather StatementAKQPowhatan50 min
Jul 19, 5:15 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Hanover, Henrico, New Kent, Prince George and 4 more45 min
Jul 19, 5:21 PM EDTSpecial Weather StatementAKQAmelia39 min
Jul 19, 5:57 PM EDTSevere Thunderstorm WarningAKQPrince George, Surry, Sussex, City of Petersburg48 min
Jul 19, 6:01 PM EDTSpecial Weather StatementAKQDinwiddie44 min
Jul 19, 6:03 PM EDTSpecial Marine WarningAKQ87 min
Jul 19, 6:17 PM EDTSpecial Weather StatementAKQJames City58 min
Jul 19, 6:19 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville, City of Emporia41 min
Jul 19, 6:27 PM EDTSpecial Marine WarningAKQ93 min
Jul 19, 6:38 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Franklin52 min
Jul 19, 6:48 PM EDTSpecial Weather StatementAKQJames City, Surry, City of Williamsburg42 min
Jul 19, 6:50 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton, Sussex, City of Emporia28 min
Jul 19, 6:52 PM EDTSpecial Weather StatementAKQCity of Virginia Beach38 min
Jul 19, 6:54 PM EDTSpecial Marine WarningAKQ81 min
Jul 19, 7:06 PM EDTSpecial Weather StatementAKQCity of Chesapeake24 min
Jul 19, 7:09 PM EDTSpecial Weather StatementAKQBrunswick51 min
Jul 19, 7:18 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Suffolk42 min
Jul 19, 7:28 PM EDTSpecial Weather StatementAKQCity of Portsmouth, City of Virginia Beach47 min
Jul 19, 7:38 PM EDTAreal Flood AdvisoryAKQIsle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach3 hr
Jul 19, 7:50 PM EDTSpecial Marine WarningAKQ55 min
Jul 19, 7:52 PM EDTSpecial Marine WarningAKQ38 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.